Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is this black marks Kaposi Sarcoma or a Truvada or Alluvia side effect?
Oct 14, 2011

Attachment 040 is a photo of his right leg with the newly presented discolouration and 041 is a photo of his left arm with discoloration from the first time he had a reaction to ARV for comparison purposes Question: His regime has been changed a few times before,should I be conserned about his current ARVs and how long do I observe him with just the cortisones as added treatment? Kindly advise on the way forward

History:

Date CD4 Viral Load ALT Creatinine Tryglycerides HB ARV Comment

2/9/2009 94 5292 14 n/a n/a 14.3 Commensed with Stavudine,Lamivudine ,Stocrin Diagnoses date

28/11/2009 83

15 87 n/a 13.2 Changed to Combivir and Neverapine Aminospan Developede pigmentation as per attachment 041,changed to new regime as per Gov Hospital suggestion

4/3/2010 95 <50 14 Not done n/a

Combivir and Neverapine Aminospan Pigmentation subsided in intensity but remained present,no new patches observed,blister on penis and lip continued at intervals,

Even with STD course completed,

25/6/2010 135 <50 19 Not done n/a 13.9 8/7/2010 Purbac DS was added 2 days after Purbac commensed he consulted regarding severe itchy blistery rash on whole body,Purbac was stoped ,short course prednisone prescribed

22/9/2010

81 n/a

Changed to Aluvia and Truvada,Aminospan Case refered to Dr Cathy,regime changed as per her advise

8/3/2011 111 8039 19 93 0.9 14.5 TB treatment only 11/11/2011Patient experienced severe side effects when TB treatment was commensed by Gov Hospital,refused to take ARV,followed up 2-4 weekly during TB treatment course and emosional support given,recommensed same ARV regime after successful completion of TB treatment 12/4/2011

19/9/2011 145 <50 n/a 80 1.6 n/a Aluvia and Truvada,Aminospan Monthly follow ups done,no side effects reported or observed,

12/10/2011

Patient consulted ,reporting newly inflamed discolouration patches as per (but not limited to)040 from 10/10/2011..

Prednizone,Topivate,Pax prescribed by GP to be followed up by myself on 17/10/2011 at the workplace

No pathology tests was done,no other clinical abnormalities present,blisters on the lip and penis no longer present

Response from Dr. Henry

Attachments arent available- complicated history with frustrating skin problems that could have been exacerbated by some of the prior medications, immune reconstitution and other concurrent factors. Skin coloration from Aluvia (Kaletra in US) + Truvada is not common so hopefully those HIV meds will not worse the problems (occasionally darker skin patients may get some increased pigmentation from the emtricitabine in Truvada but the location in this case would be quire unusual)



Previous
atripla and herbal meds
Next
LONGIVITY

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement